# SDR 97ZZZM83

- Difficulty date: October 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N984Z
- Make and model: Doug DC-9-31
- Aircraft serial: 47412
- Engine: Pwa JT8D7A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 804061
- Condition: Failed
- Location: Nr 2 Eng Nr 3
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

IAD - DURING CLIMB NR 2 ENGINE, S/N 2153, OIL FILTER BYPASS LIGHT ILLUMINATED.  REDUCED POWER TO IDLE.  FOUND METAL PARTICLES IN OIL FILTER.  REPLACED NR 2 ENGINE.  ENGINE OPERATION THEN CHECKED NORMAL.  INVESTIGATION OF NR 2 ENGINE REVEALED NR 3 BEARING, MFG P/N 804061, FRACTURED LIBERATING PARTICLES INTO OIL SYSTEM.  NR 3 BEARING REPLACED AND ENGINE REPAIRED.  ENGINE RETURNED TO SERVICE.  (M)
